Ohio, 2022Damaging Winds in Ohio, September 6, 2022
September 6, 2022 · NWS ILN · 2 events in 1 county or zone
An upper level disturbance moving through the Ohio Valley produced scattered thunderstorms during the late morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- $20,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moving through the Ohio Valley produced scattered thunderstorms during the late morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 6, 8:49 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 6, 8:49 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
949 AM EDT Tue Sep 6 2022
.SYNOPSIS...
Isolated to scattered showers and a stray storm will be possible
today and Wednesday, but coverage in precipitation will be lower
than previous days. The forecast favors dry conditions both
Thursday and Friday before chances for showers and storms return
for the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low stratus and fog continues to lift this morning as diurnal mixing
has begun. The Dense Fog advisory has been cancelled with
visibilities generally improving above a quarter mile in
southern Ohio and Northern Kentucky.
For the rest of today, a weak surface boundary will keep pushing
south of the Ohio River allowing northerly surface flow to take over
and surface high pressure to build in from the north. PWAT fields
reflect slow drying of the atmospheric column thanks to northerly
flow with drier air working south. Despite slowly receding PWATs,
atmospheric moisture content remains anomalously high for early
September and a weak upper level disturbance remains overhead.
A slight chance/chance for showers/thunderstorms is still in the
forecast through the afternoon thanks to the previously mentioned
high moisture content and upper level disturbance in place. The best
chance for showers/storms is southeast of I-71 this afternoon during
peak heating. Precipitation coverage is not expected to be as great
as the past few days due to drier air filtering in from the north
and the upper level trough continuing to fill. Isolated pockets of
heavy rain are possible, but overall flooding concerns continue to
lessen thanks to lowering PWATs.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Models in favor of a dry forecast by the late evening hours,
persisting through Tuesday night. Additional clearing can be
expected as well, and with the light winds and saturated soils,
fog development becomes possible once again.
There remains just enough forcing from a shortwave trough moving
through on Wednesday to keep a slight chance/chance of PoPs. Both
SBCAPE and PWATs take a nosedive on Wednesday, with CAPE values
struggling to increase above 200-300 J/kg and PWATs dropping to
around 1.1-1.3" by the afternoon hours. This should limit
thunder coverage, as well as the heavier rain rates with any
shower that develops. Best chances for pcpn will be across
portions of northern KY and the Scioto Valley. Locations near/NW
of I-71 favored to remain dry.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A drier period of weather is expected as we go through the end of
the workweek. High pressure at the surface and aloft will extend
across the Great Lakes and Ohio Valley Wednesday night into Thursday
night. By Friday, the surface and mid level ridges will begin to
shift east, allowing at least some low level moisture to return.
However, the latest indications are that it will remain dry through
Friday night. Lows will start out in the 50s both Thursday and
Friday morning, then warm some into the 60s as clouds increase
Friday night. Highs will warm from the upper 70s/lower 80s Thursday
to the lower/mid 80s on Friday.
As we head into the upcoming weekend, a mid level trough is poised
to dig southeast from the northern Plains/south central Canada into
the Great Lakes and Ohio Valley. At the same time, it appears this
process will help pull a closed mid level low over the lower
Mississippi River Valley north and merge its energy (phasing) with
the digging mid level trough. This scenario will bring deep moisture
back north into the region. In fact by Sunday, pwats may reach close
to 2 inches again. While all this is happening, a cold front is
expected to push east through the region sometime during the
Sunday/Sunday night time frame. All in all, PoPs will be ramped up
through the weekend (showers/a few storms) with the greatest chance
occurring on Sunday. High temperatures will lower back into the 70s
by Sunday with lows remaining warm in the 60s.
For early next week, there is a good chance that the previous
scenario will result in a closed mid level low across the region.
How this all evolves and where and how fast the center of the low
moves remains in question at this juncture. It could spell pcpn
chances lingering into mid week along with cooler temperatures.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Models continue to show a thick layer of low-level moisture in
place through the morning hours, which will give way to
continued CIG reductions. There will be gradual improvement from
IFR/MVFR back into VFR category by the afternoon. By the early
afternoon, most if not all terminals should improve to VFR.
While a stray shower cannot be ruled out today, have kept out
rain mention for all terminals with the exception of KCVG/KLUK
where chances are slightly higher. Any shower that does develop
today will have the capability of producing thunder as enough
instability remains.
Tuesday night, clouds thin out across the terminals, which will
provide slightly better chances for vsby reductions, mainly at
KLUK and KILN.
Winds continue to remain near or below 5 kts through the period
out of the north.
OUTLOOK...MVFR/IFR CIGs and VSBYs possible at times through
Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Clark
NEAR TERM...Campbell
SHORT TERM...Clark
LONG TERM...Hickman
AVIATION...Clark
Hazardous weather outlook, Sep 6, 8:45 AM EST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
945 AM EDT Tue Sep 6 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071345-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
945 AM EDT Tue Sep 6 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Clinton
- When
- September 6, 9:51 AM EST to 9:53 AM EST
- Where
- Clinton County, 1.6 mi E of Midland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 39.300, -83.890
Several trees were downed on Frazier Road, including a tree that fell on a house.
Thunderstorm Wind, Clinton
- When
- September 6, 9:51 AM EST to 9:53 AM EST
- Where
- Clinton County, 2.12 mi SW of Jonesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Crop damage
- $20,000
- Reported by
- Public
- Coordinates
- 39.280, -83.860
Several trees were downed along Jonesboro Road. A portion of a cornfield was also flattened.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Idaho, September 6 to 7, 20221 death · 1 event
- Drought in Montana, September 6 to 30, 20225 events
- Flash Flooding in Pennsylvania, September 6, 20225 events
- Damaging Wind and High Wind in Nevada, September 6, 202254 kt wind · 3 events
- Damaging Winds in Alabama, September 6, 2022$400 · 2 events
- Heat in Nevada, September 6 to 8, 20222 events
- Damaging Winds in Louisiana, September 6, 202261 kt wind · 2 events
- Damaging Winds in Alabama, September 6 to 7, 202250 kt wind · 2 events
- Wildfire in Wyoming, September 6 to 15, 20221 event
- Excessive Heat in California, September 6 to 7, 20221 event
- Hail in Tennessee, September 6, 20220.75 in hail · 1 event
- Heat in South Dakota, September 6, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051771, 1051772.